Body Aches and HRT
If you didn’t deal with body aches before your hysterectomy, it is very possible that your aches are hormone-related. Before your hysterectomy, your body was accustomed to a certain level of estrogen. Now that you’re on hormone therapy, your body aches could indicate that your estrogen levels are either too high or too low compared to what your body lived with before. Because these levels vary per woman, there is no such thing as “one size fits all” when it comes to hormone replacement therapy (HRT).
In this case, getting a second opinion is a great idea. Even though your surgeon prescribed your hormone therapy, s/he may not be the best doctor to journey with you through the next phase of our path as we deal with hormone replacement therapy. It may be time to visit with a specialized doctor—an endocrinologist perhaps—who can check your hormone levels and your thyroid to determine what issues need to be addressed. S/he might also check for unrelated medical issues such as Lyme disease.
Keep in mind that lifestyle choices will also impact your estrogen needs. Smoking, being overweight (or underweight for that matter), and living a sedentary lifestyle are all factors in the equation.
Whatever you do, don’t get discouraged! With the partnership of a good doctor and a little determination, you should be feeling better soon.
This content was written by staff of HysterSisters.com by non-medical professionals based on discussions, resources and input from other patients for the purpose of patient-to-patient support. Reprinted with permission: Body Aches and HRT